Any ideas on what could be causing this?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Illmissucat
Regular Member


Date Joined Mar 2012
Total Posts : 94
   Posted 4/12/2012 6:03 AM (GMT -6)   
I have severe depression and PMDD with delusions, I think. Once a month my brain switches off and I become someone I can't even recognize. Last month a psychiatrist put me on Lamictal. I was on it for two weeks when I started getting the rash. A nurse told me to stop taking it but they wouldn't let me see or talk to my psychiatrist even though one of my 'episodes' was just about to begin. Nor would they agree to put me on another medication until they saw me next... in three weeks! Friday March 30th I went off lamictal as I was moving from my anger phase into my anxiety phase. I was depressed, suicidal, and panicking constantly more so than the usual. I was also sick to my stomach. Saturday I went to Urgent care and was given Valium and Phenergan. I stayed with my aunt for the remainder of the weekend. The valium didn't help much. Neither does zanax or vistiril or meditation or breathing exercises or anything! Monday I moved into my typical depression phase. This usually lasts a week or so. But it was really bad this time, I assume because of coming off the lamictal. I wanted to... ya know. I ended up quitting a new job. I was a wreck. Tuesday April 3rd, I went back to Urgent Care and the doctors there put me on Prozac. Within a day or so my anxiety returned full force. I have attacks around the clock. I wake up with them. I'm having hot flashes all day. Out of the blue I'll fall into a deep depression and want to die so bad then it's gone. Just in and out all day long. I'm also sick as hell. I was already a little sick before because of the anxiety, now I'm not sure if I've caught something or whether it's the prozac but I've had diarrhea, nausea, and not been able to eat for over a week. The Phenergan seems to make it worse. And everything seems to make the anxiety worse. Problem is Prozac is my last shot. I've been on Zoloft and Paxil. Prozac is the last one approved to treat PMDD. And Mood stabilizers all seem to have terrible effects. Anyway my concerns are 1. Could my nervous system just be shot from switching drugs so suddenly? Does that happen? 2. Could I just be sick and overreacting? 3. Is prozac causing these anxiety attacks and suicidal thoughts and stomach problems and if so should I stop taking it? 4. If it is the prozac will those symptoms go away eventually and the drug will start to work normally? 5. If anti-siezure medications make my hair fall out and my skin peel, anti-depressants make me sick, and anti-psychotics make me rapid cycle than what can I possibly try? I have no options left. I'm so scared.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42293
   Posted 4/12/2012 8:03 AM (GMT -6)   
Sounds hormonal to me. Have you tried hrt yet?
Are you a female? I wasn't sure by your name... But was assuming you were. I had bad pms and perimenopause. You might be going through that if it is happening once a month and you are getting hot flashes. Talk to a gynocologist. See what they say.

I hope you feel better soon.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, April 23, 2018 1:46 AM (GMT -6)
There are a total of 2,954,473 posts in 324,123 threads.
View Active Threads


Who's Online
This forum has 162163 registered members. Please welcome our newest member, Kburch.
166 Guest(s), 0 Registered Member(s) are currently online.  Details